Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 15, 2021, 2:00 PM MDT. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 2:00 PM MDT (20:00 UTC)
- Expired
- Jul 15, 2021, 2:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Riverton, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WWUS85 KRIW 152000
SPSRIW
Special Weather Statement
National Weather Service Riverton WY
200 PM MDT Thu Jul 15 2021
WYZ019-030-152030-
East Sweetwater County-Green Mountains and Rattlesnake Range-
200 PM MDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER COUNTY
UNTIL 230 PM MDT...
At 159 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Crooks Gap to 14 miles
northwest of Wamsutter. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
These storms will remain over mainly rural areas of northeastern
Sweetwater County.
This includes Interstate 80 between mile markers 176 and 186.
LAT...LON 4180 10821 4224 10783 4222 10752 4209 10752
4209 10750 4200 10750 4166 10779 4166 10787
TIME...MOT...LOC 1959Z 287DEG 18KT 4217 10783 4185 10811
$$
TLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:23 PM MDT, 37 minutes earlier.
Area forecast discussion, Jul 15, 1:23 PM MDT, 37 minutes before
Area Forecast Discussion National Weather Service Riverton WY 123 PM MDT Thu Jul 15 2021 .SHORT TERM...This evening through Friday night Some isolated showers and thunderstorms are developing along the southwest mountains already this afternoon and will continue through the afternoon. A shortwave will advect some moisture, which will help to spark the convective development. The most favorable areas will mainly be west of the Divide, however, some showers and thunderstorms will likely continue to form off of the southern Absarokas and Winds and move into the Wind River Basin and Bighorn Basin. Some additional activity across the Bighorn Basin and Yellowstone Park is possible later this evening as well through about midnight. These storms are not expected to be strong, but a gusty outflow wind and maybe some pea-size hail could be possible. A building ridge will continue tomorrow, along with chances of afternoon showers and thunderstorms, mainly across the southwest. Fire weather concerns both today and tomorrow will be low due to light winds, but some dry thunderstorms are possible and could lead to new fire starts. This threat is primarily across the southwest. Tomorrow also will be hotter than today, with some areas reaching the mid 90s east of the Divide as the ridge continues to build into the weekend. .LONG TERM...Saturday through Thursday A strong ridge will begin to build over the region Saturday, with a Four Corners high redeveloping. Apart from weak shortwaves rotating around the periphery of the high, this pattern will deflect any incoming systems well to the north. Isolated thunderstorms will be possible Saturday however, with most of the activity building off the western mountains and moving east-northwest through the afternoon into the evening. Model trends have the center of the high moving northward over northern UT/southwestern WY by 12Z Monday and increasing 500mb heights to 597 decameters (dm). This will result in dry and hot conditions and as such, elevated fire conditions, through the forecast period. Winds will be light, due to the high being over the western half of the Cowboy State. This will also keep most of the moisture over UT, ID and MT. Near record highs will be possible during this time, with Monday and Tuesday being the likeliest days. Critical fire weather conditions will not occur, due to the light winds. && .AVIATION...For the 18Z TAFS through 18Z Friday Issued at 1125 AM MDT Thu Jul 15 2021 Expect VFR conditions throughout the TAF period. Smoke is anticipated to continue, especially over the west, with slightly lower visibility at KJAC. Isolated to scattered showers and thunderstorms are expected primarily west of the Divide with some chances at KLND and KRIW as well from 20Z/Thursday through 03Z/Friday. KCOD also may see some VCSH, but these showers are expected a bit later this evening between 01Z and 06Z. Some of these showers and storms could cause brief MVFR conditions and gusty winds. Mainly dry with light winds overnight. && .FIRE WEATHER... Isolated to widely scattered showers and thunderstorms will continue this afternoon and evening over southwestern and southern portions, as well as the Wind River Basin, with most of the activity ending by late evening. Isolated showers will occur over northern portions through midnight. Thunderstorm wind gusts over 40 mph will be common, along with some lightning. Wind speeds look to stay at or below 20 mph for most lower elevations. Some mountain sites may be gusting over 20 mph at times this afternoon. RH recovery will be fair to good tonight and excellent in the western valleys and zones 140 and 278. The weather looks very similar for Friday, with a little better coverage of afternoon and evening showers and storms. Temperatures will remain very warm to hot today and Friday. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Fisher LONG TERM...LaVoie AVIATION...Fisher FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 15, 5:29 AM MDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 529 AM MDT Thu Jul 15 2021 WYZ001>020-022>030-161130- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 529 AM MDT Thu Jul 15 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to widely scattered thunderstorms possible across the area this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday...Isolated thunderstorms possible across the area. Saturday through Tuesday...Hot, with record high temperatures possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 15, 1:09 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Riverton WY 109 PM MDT Thu Jul 15 2021 WYZ026-151945- Upper Green River Basin- 109 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE COUNTY UNTIL 145 PM MDT... At 108 PM MDT, Doppler radar was tracking a strong thunderstorm over Big Piney, moving southeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Big Piney around 120 PM MDT. Marbleton around 125 PM MDT. Other locations impacted by this storm include Sublette County Fairgrounds and Big Piney Marbleton Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4254 11032 4267 11015 4254 10987 4235 11012 TIME...MOT...LOC 1908Z 313DEG 8KT 4256 11017 TL
Special weather statement, Jul 15, 1:17 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Riverton WY 117 PM MDT Thu Jul 15 2021 WYZ026>028-151945- Upper Green River Basin-South Lincoln County-Rock Springs and Green River- 117 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND NORTHWESTERN SWEETWATER COUNTIES UNTIL 145 PM MDT... At 116 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Fontenelle to 8 miles northwest of Granger. Movement was east at 10 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Fontenelle around 120 PM MDT. Granger around 145 PM MDT. LAT...LON 4220 10970 4157 10974 4159 11014 4208 11012 TIME...MOT...LOC 1916Z 260DEG 9KT 4202 11007 4167 11008 TL
Special weather statement, Jul 15, 1:34 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Riverton WY
134 PM MDT Thu Jul 15 2021
WYZ019-030-152000-
East Sweetwater County-Green Mountains and Rattlesnake Range-
134 PM MDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER COUNTY
UNTIL 200 PM MDT...
At 134 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Crooks Gap to 14 miles
northeast of Bitter Creek Rest Area. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
These storms will remain over mainly rural areas of northeastern
Sweetwater County, including the following locations... Red Desert.
This includes Interstate 80 between mile markers 162 and 179.
LAT...LON 4172 10839 4229 10799 4226 10752 4223 10752
4166 10790 4166 10793 4162 10793 4154 10798
TIME...MOT...LOC 1934Z 289DEG 19KT 4223 10801 4179 10833
TLSpecial weather statement, Jul 15, 2:00 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
200 PM MDT Thu Jul 15 2021
WYZ019-030-152030-
East Sweetwater County-Green Mountains and Rattlesnake Range-
200 PM MDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER COUNTY
UNTIL 230 PM MDT...
At 159 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Crooks Gap to 14 miles
northwest of Wamsutter. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
These storms will remain over mainly rural areas of northeastern
Sweetwater County.
This includes Interstate 80 between mile markers 176 and 186.
LAT...LON 4180 10821 4224 10783 4222 10752 4209 10752
4209 10750 4200 10750 4166 10779 4166 10787
TIME...MOT...LOC 1959Z 287DEG 18KT 4217 10783 4185 10811
TLThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:09 PM MDT | Special Weather Statement | RIW | Sublette | 36 min |
| Jul 15, 1:17 PM MDT | Special Weather Statement | RIW | 28 min | |
| Jul 15, 1:34 PM MDT | Special Weather Statement | RIW | 26 min | |
| Jul 15, 2:02 PM MDT | Special Weather Statement | RIW | 28 min | |
| Jul 15, 2:02 PM MDT | Special Weather Statement | RIW | 28 min | |
| Jul 15, 2:23 PM MDT | Special Weather Statement | RIW | Fremont | 37 min |
| Jul 15, 2:26 PM MDT | Special Weather Statement | RIW | Lincoln | 34 min |
| Jul 15, 2:58 PM MDT | Special Weather Statement | RIW | Fremont | 32 min |
| Jul 15, 3:02 PM MDT | Special Weather Statement | RIW | Johnson | 28 min |
| Jul 15, 3:32 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Jul 15, 3:33 PM MDT | Red Flag Warning | RIW | Fremont, Hot Springs, Johnson, Lincoln, Natrona, Park and 5 more | 29 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.